Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

December 18, 2021Williamson County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Dec 18, 2021, 2:04 AM CST for Williamson County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 2:04 AM CST (08:04 UTC)
Expired
Dec 18, 2021, 2:45 AM CST
In force
41 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.50 in
Wind
30

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 24 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
907 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS84 KEWX 180804
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
204 AM CST Sat Dec 18 2021
 
TXZ173-180845-
Williamson TX-
204 AM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of Williamson County
through 245 AM CST...

At 203 AM CST, Doppler radar was tracking a strong thunderstorm near
Round Rock, moving northeast at 35 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Round Rock, Cedar Park, Georgetown, Taylor, Granger, Anderson Mill,
Serenada, Leander, Hutto, Bartlett, Liberty Hill, Jarrell, Florence,
Weir, Georgetown Dam, Granger Dam, Sun City, Laneport, Waterloo and
Schwertner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3087 9762 3074 9727 3068 9725 3044 9779
      3045 9781 3060 9790 3090 9778
TIME...MOT...LOC 0803Z 225DEG 31KT 3059 9772 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Dec 17, 10:48 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Dec 17, 10:48 PM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1048 PM CST Fri Dec 17 2021

.AVIATION...

At the current hour, MVFR ceilings are prevailing at KAUS, KATT, and
KSAT. Slightly drier mid-level air across our western CWA is
translating to VFR ceilings at KDRT. These conditions will persist
through the early morning at each of the aforementioned fields. A
shakeup occurs after 12Z Saturday as a cold front moves across
south-central Texas from north to south. Showers and thunderstorms
will occur during this timeframe, which will briefly drop ceilings
IFR, potentially even LIFR levels. Cigs will rebound to MVFR after
any CB clear our local airports as ceilings come back up.

The remainder of the forecast period will be dominated by a gusty
northerly post-frontal wind field. Wind gusts could reach and
potentially exceed 25 kts during this time, though ceilings will
remain at MVFR levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              63  65  39  49  40 /  40  60  -   20  40
Austin Bergstrom Intl Airport  63  65  35  50  38 /  40  60  -   20  40
New Braunfels Muni Airport     65  66  38  50  39 /  30  70  -   20  50
Burnet Muni Airport            57  58  36  46  36 /  50  60  -   20  30
Del Rio Intl Airport           63  65  41  49  39 /  20  60  40  50  20
Georgetown Muni Airport        60  62  37  47  38 /  50  60  -   10  30
Hondo Muni Airport             65  67  39  49  38 /  20  70  10  30  50
San Marcos Muni Airport        65  66  37  49  38 /  30  70  -   20  50
La Grange - Fayette Regional   68  68  42  50  41 /  30  70  -   10  50
San Antonio Intl Airport       66  66  41  50  40 /  30  70  10  30  50
Stinson Muni Airport           68  69  44  51  42 /  20  70  10  30  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Quigley
Long-Term...17
Decision Support...Zeitler
Hazardous weather outlook, Dec 17, 9:05 PM CST, 4 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
905 PM CST Fri Dec 17 2021

TXZ171>173-183>194-202>209-217>225-228-190315-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
905 PM CST Fri Dec 17 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

There is a marginal risk for isolated severe storms during the
predawn hours early Saturday morning across the Hill Country and
portions of the northern I-35 corridor. Damaging thunderstorm
winds will be the main hazard followed by the chance of some hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a marginal risk for isolated severe storms Saturday
across the Hill Country and along and east of I-35. Damaging
thunderstorm winds will be the main hazard followed by the chance
of some hail.

Locally heavy rainfall may lead to minor flooding in a few low-
lying spots across the eastern Hill Country and along and east of
the I-35 corridor. Between 1/2 and 1 1/2 inches of rain is
forecast across this area, with isolated pockets of higher
amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Dec 18, 2:04 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
204 AM CST Sat Dec 18 2021

TXZ173-180845-
Williamson TX-
204 AM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of Williamson County
through 245 AM CST...

At 203 AM CST, Doppler radar was tracking a strong thunderstorm near
Round Rock, moving northeast at 35 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Round Rock, Cedar Park, Georgetown, Taylor, Granger, Anderson Mill,
Serenada, Leander, Hutto, Bartlett, Liberty Hill, Jarrell, Florence,
Weir, Georgetown Dam, Granger Dam, Sun City, Laneport, Waterloo and
Schwertner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3087 9762 3074 9727 3068 9725 3044 9779
      3045 9781 3060 9790 3090 9778
TIME...MOT...LOC 0803Z 225DEG 31KT 3059 9772

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 2:48 AM CSTSpecial Weather StatementEWXWilliamson42 min
Dec 18, 4:59 AM CSTSpecial Weather StatementEWXWilliamson16 min
Dec 18, 5:28 AM CSTSpecial Weather StatementEWXBurnet47 min
Dec 18, 6:07 AM CSTSpecial Weather StatementEWXBurnet53 min
Dec 18, 7:34 AM CSTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Dec 18, 8:14 AM CSTSpecial Weather StatementEWXCaldwell46 min
Dec 18, 8:27 AM CSTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis13 min
Dec 18, 9:11 AM CSTSpecial Weather StatementEWXBexar49 min
Dec 18, 9:30 AM CSTSpecial Weather StatementEWXReal45 min
Dec 18, 9:55 AM CSTSpecial Weather StatementEWXWilson50 min
Dec 18, 10:03 AM CSTSpecial Weather StatementEWXUvalde42 min
Dec 18, 10:05 AM CSTSpecial Weather StatementEWXKinney40 min
Dec 18, 10:09 AM CSTSevere Thunderstorm WarningEWXWilson36 min
Dec 18, 10:21 AM CSTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde39 min
Dec 18, 10:25 AM CSTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson35 min
Dec 18, 10:49 AM CSTSevere Thunderstorm WarningEWXBandera, Medina41 min
Dec 18, 12:20 PM CSTSpecial Weather StatementEWXGoliad40 min
Dec 18, 12:38 PM CSTSpecial Weather StatementEWXDeWitt52 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.